Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 20, NWS Louisville, KY

May 5, 2021Bourbon County, Kentucky

NWS Louisville, KY issued this river flood advisory at May 5, 2021, 4:08 PM EDT for Bourbon County, Kentucky. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 4:08 PM EDT (20:08 UTC)
Expired
May 6, 2021, 2:18 AM EDT
In force
10 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 17.57 ft at May 5, 2021, 7:00 PM EDT.

actionminormoderate152005/0505/0605/07
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

486 
WGUS83 KLMK 052008
FLSLMK

Flood Advisory
National Weather Service Louisville KY
408 PM EDT Wed May 5 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Stoner Creek at Paris affecting Bourbon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued later this evening.

&&


KYC017-060815-
/O.NEW.KLMK.FL.Y.0020.210505T2008Z-210506T1200Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
408 PM EDT Wed May 5 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Stoner Creek at Paris.
* From this afternoon to Thursday morning.
* At 3:15 PM EDT Wednesday the stage was 17.2 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to 17.8 feet this evening and then 
  fall below 16 feet Thursday morning.
* Impact...At 18.0 feet, Water floods a few low roads on right bank 
  of creek.


&&

LAT...LON 3804 8413 3815 8425 3829 8433 3835 8422
      3822 8414 3811 8401

$$

MJ
1 follow-up statement
044 
WGUS83 KLMK 060618
FLSLMK

Flood Advisory
National Weather Service Louisville KY
218 AM EDT Thu May 6 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Stoner Creek at Paris affecting Bourbon County.


KYC017-060730-
/O.CAN.KLMK.FL.Y.0020.000000T0000Z-210506T0618Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
218 AM EDT Thu May 6 2021

...The Flood Advisory for the Stoner Creek at Paris has been 
cancelled...

The Flood Advisory is cancelled for
  the Stoner Creek at Paris.
* At 1:15 AM EDT Thursday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 15.2 feet tomorrow 
  morning.


&&

LAT...LON 3804 8413 3815 8425 3829 8433 3835 8422
      3822 8414 3811 8401

$$

BJS

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at May 5, 2:25 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 5, 2:25 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
225 PM EDT Wed May 5 2021

.Short Term...(This evening through Thursday)
Issued at 220 PM EDT Wed May 5 2021

Visible satellite imagery this afternoon continues to show clouds
breaking and slowly clearing from the northwest to the east-
southeast. Most of the low stratus was confined east of I-65 and
south of the Bluegrass Pkwy. Clouds will continue break and clear as
we go through the evening and into the overnight hours. While a few
high clouds may move over the region later tonight, we will be
mostly clear with light winds and overnight lows in the low 40s with
a few locations in the upper 30s.

Tomorrow starts off dry as SFC high pressure will be located over
the Ohio Valley. This will be ahead of an approaching shortwave that
arrives tomorrow afternoon. Clouds will be on the increase through
the day and we will see PoPs increase for later afternoon and
continue into tomorrow evening. Expect to see some scattered showers
and the possibility of a few rumbles of thunder as we will see steep
low/mid level lapse rates ahead of the shortwave and associated sfc
cold front. Afternoon highs are expected to top out in the mid 60s.

&&

.Long Term...(Thursday night through Wednesday)
Issued at 216 PM EDT Wed May 5 2021

Thursday afternoon's showers will gradually push off to the east
during the evening hours, but the next system will follow closely as
a weak disturbance drops from the Great Lakes into the upper Ohio
Valley on Friday. Surface readings will surpass convective
temperatures in the afternoon as the atmosphere destabilizes.
Moisture will not be plentiful...with precipitable water values
possibly even a bit below normal. So, any showers/storms that can
develop should be quite isolated, with the Blue Grass region
standing the best shot at seeing some afternoon development.
Soundings show deep mixing with winds gusting into the 25-30mph
range. With a layer of dry mid-level air and dry sub-cloud air as
well, any showers/storms could produce a few enhanced gusts. The dry
air with wet bulb zero heights around five thousand feet suggest
some brief small hail can't be ruled out in the strongest cells.

Attention will then quickly turn to the next system. Warm advection
mid clouds will begin streaming in Friday night through Saturday,
with rain arriving by Saturday evening as low pressure sinks from
Wyoming to Kansas with a warm front reaching east into the Tennessee
Valley. That low will move east and cross Kentucky on Sunday,
accompanied by widespread rain. Some thunderstorms will be possible,
especially Sunday afternoon, but severe weather is not the main
interest with this system...though it's worth noting that stronger
instability will be just off to our west so we'll need to keep an
eye on that. Given the recent heavy rains, precipitation amounts
will be the bigger concern, it currently appears. One to three
inches of rain is currently in the forecast over the 48 hour period
from Saturday morning to Monday morning. Fortunately the systems
that are coming through on Thursday and Friday won't bring heavy
rain, and right now the corridor of heaviest rain this weekend is
placed just north of where the heaviest rain fell this past Monday-
Tuesday. Still, some minor flooding issues may be possible by the
start of the new week, and the slow fall of the lower Green River
may be slowed further.

Confidence decreases significantly for the Monday-Wednesday time
frame with disagreement among guidance. The feeling right now is to
lean towards the drier side of things as high pressure crosses the
Great Lakes. However, with a few systems progged to slip from the
Plains into the Southeast, will refrain from going completely dry at
this time.

&&

.Aviation...(18Z TAF Issuance)
Issued at 120 PM EDT Wed May 5 2021

IMPACTS: Lingering MVFR ceilings at BWG/LEX will gradually lift to
VFR this afternoon

DISCUSSION: Satellite imagery shows a low stratus clouds deck
pushing east-southeast this afternoon with BWG/LEX continuing to
show MVFR CIG between 1500-2500 Ft while SDF/HNB have broken out
into VFR CIG. This stratus will continue to break as is it moves off
to the east-southeast. Winds will remain out of the northwest this
afternoon around 10kts. Once we lose the daytime heating and sfc
high over MO moves in over the region overnight, winds will become
light and skies will be clear.

Winds will remain light going into the start of the day tomorrow and
skies clear. We will start to see high clouds push in from the west-
northwest during the afternoon and have mentioned some possible
showers around for SDF towards the end of their forecast cycle.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BTN
Long Term...13
Aviation...BTN
Hazardous weather outlook, May 5, 11:23 AM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1123 AM EDT Wed May 5 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061530-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1123 AM EDT Wed May 5 2021 /1023 AM CDT Wed May 5 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JML/BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:09 PM EDTSpecial Weather StatementLMKMarion, Washington36 min
May 4, 8:10 PM EDTSpecial Weather StatementLMKLogan35 min
May 4, 8:14 PM EDTTornado WarningLMKMarion, Washington31 min
May 4, 8:20 PM EDTSpecial Weather StatementLMKEdmonson, Warren40 min
May 4, 8:30 PM EDTFlash Flood WarningLMKBarren, Edmonson, Logan, Warren4 hr
May 4, 8:36 PM EDTSevere Thunderstorm WarningLMKWashington24 min
May 4, 8:46 PM EDTSpecial Weather StatementLMKLarue29 min
May 4, 8:55 PM EDTSpecial Weather StatementLMKMercer35 min
May 4, 9:02 PM EDTSpecial Weather StatementLMKButler13 min
May 4, 9:08 PM EDTSpecial Weather StatementLMKHart37 min
May 4, 9:14 PM EDTSpecial Weather StatementLMKMarion31 min
May 4, 9:18 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson27 min
May 4, 9:29 PM EDTSpecial Weather StatementLMKJessamine61 min
May 4, 9:45 PM EDTFlash Flood WarningLMKButler, Logan3 hr
May 4, 10:00 PM EDTSpecial Weather StatementLMKLogan30 min
May 5, 12:36 AM EDTAreal Flood WarningLMKButler, Logan5 hr
May 5, 7:59 AM EDTRiver Flood AdvisoryLMKHart3 hr
May 5, 10:22 AM EDTRiver Flood AdvisoryLMKHardin, Nelson16 hr
May 5, 11:26 AM EDTRiver Flood WarningLMKHart7 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.